Jump to content
ellebi

ellebi: Depression is real (Withdrawal Lexapro/Lyrica)

Recommended Posts

ellebi

On the 18th December, 2016, I took my last Lexapro and within days, I started feeling excessively tired and in January I got very sick with infections and have been really low.

 

A week ago my Lyrica was reduced from 200mg to 100mg due to weight gain.

 

My head is all over the shop at present, OMG.. so low.

 

Having death visions of like me [details removed by moderator]

How the hell do I get out of this??

 

Want to give it a go without the Lexapro (SSRI's) as I have been on them 10 years on and off for GAD and hear very bad reports about Lyrica for weight gain and brain fog...

Edited by KarenB
removed details

Share this post


Link to post
KarenB

Hello ellebi,

 

Sorry to hear things have become so dark and difficult for you.  You're in a good place here for information and support.  I hope you don't mind that I removed some details above - we have some very sensitive members here - but I made sure to leave in enough so we know what state of mind you are in.  Thoughts of suicide can be induced by w/d, and sadly are more common than you'd think.  It is very important, while getting through this stage, to keep yourself safe.  Contact a local hotline if you are concerned.   

 

You've made a lot of changes in the last few months.  How did you stop Lexapro?  Tapering or cold-turkey?  I imagine that would have put your Central Nervous System under plenty of stress already, and so when the Lyrica was cut by 50% last week you really were not in a position to cope. 

 

To give you an idea of a more manageable taper, we recommend reducing by no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal.  However at this point, the most important focus is getting you stabilised againUp-dosing either part way or all the way back to where you were on the Lyrica is probably the easiest way to do this.  (I'd like to get some other mods ideas of how far to go). 

 

Then you'd hold at that dose for at least a few weeks, and possibly a few months, until your symptoms have settled to a manageable level.  Remember, you are still in the throes of the lexapro w/d too!  Your brain needs some very gentle handling now.  

 

Only at that stage would you look at starting a gentle 10% tapering plan.     

 

In the mean time you may like to try Fish oil and Magnesium which many people find useful during withdrawal.   

Symptom Checklist

Keep it Simple; Keep it Slow; Keep it Stable

Non-Drug Techniques to cope with emotional symptoms.

 

Please put your withdrawal history in your signature – all drugs/dates/dosages etc - so we can see your situation easily whenever you post, and help you more accurately.  Thanks.

 

Have a read of those and then you can come back to this thread to discuss things further.  This can be your journal to record your tapering and healing progress, and to ask questions. 

 

Welcome to SA,

Karen

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×